After 3 months on Paxil, my hell started.

“Anybody who is thinking about taking medication for depression should think again.”

 

Everything started about 8 – 9 years ago.

I was going trough menopause and was feeling horrible. My doctor prescribed me Paxil. I took it for 6 months. I was not feeling very good on it because my underling problem was menopause. I got off the drug very slowly. I was not feeling very bad by slowly discontinuing the medication. About 3 months lather my hell started. I was having electric shocks (my doctor said that I had pinched nerve), flue like symptoms, I was vomiting and could not sleep.

I was suicidal. All I wanted to do is die. My therapist sent me to psychiatrist. He put me on Depakote for manic depression. I was going trough hell on Depakote. I was having horrible depression. I do not know why or how I went to gynecologist. I was put on natural estrogen and progesterone prescribed by doctor (from companding pharmacy). Suddenly I got better. I decided to get off Depakote. But because I was afraid to get off the drug knowing what Paxil did to me I stayed on it for maybe 7 years.

After I decided to get off Depakote I went through another hell.

I believe that I got dependent on the drug because every single time I was getting off I had to go back on medication. I remember when I was asking my psychiatrist whether I would have to be able to get off the medication that he told me that 90% people have to stay on it for rest of their life’s. Now I know why. By that time I was reading a book from Peter Breggin “Your drug may be your problem.” I was determined to get off the medication no matter what.

I was able, by increasing my hormones. For 6 months I was feeling wonderful. After 6 months I was feeling miserable again. I could not increase my hormones because I was on relatively high dose, so I was prescribed Remeron. I have been on it only for 2 months 15 mg and I am trying to get off it again.

I am going trough hell again. It feels like somebody is cutting my whole body. The physical withdrawal symptoms are worst then mental. By using this relatively “safe” drugs I am going trough hell and I am suicidal. I developed chronic insomnia. I cannot eat or sleep. My only solution is suicide. Anybody who is thinking about taking medication for depression should think again

Viera

 

1995

Years 2000 and Prior

This is Survivor Story number 96.
Total number of stories in current database is 96

973 total views, no views today

A Nurse’s Panic Attacks on Prozac and Paxil.

“I am terrified of these meds, and hope I can be emotionally healthy again.”

 

I’m writing because I am looking for information that may assist me to understand some bizarre symptoms that happened to me while taking SSRI’s. I was taking 40 mg of Prozac from Sept. 1995 until July 1996 then my MD added phentermine so I could lose weight. By the time Nov. 1996 came around I was completely out of control, my husband said he didn’t know me anymore, luckily for us we became pregnant with twins and I immediately stopped both meds. Don’t recall having any side effects. After my twins were born I started having major sleep deprivation and intrusive thoughts about harming my babies.

I called my MD office and told the receptionist I thought I might be suffering from PPD and could I go back on Prozac, my MD never spoke to me directly and started me back on 40 mg. q day. I immediately started to feel some relief and was contented that I was headed in the right direction, when after 7 days I had the scariest experience of my life. I was lying on the sofa singing to my now 7 mo. old baby when suddenly my whole body felt as though I numb ( sort of like when I got the epidural ) I couldn’t breathe I was sure I was about to die. I called the paramedics , went to the ER to be told there is nothing wrong with me. They gave me 2 mg of Ativan and sent me on my way. I saw my MD 3 days later who said it was not a reaction to the Prozac and I needed a MRI to r/o MS (although he said MS doesn’t present like this) a bronchogram to r/o asthma and a 24 hr halter monitor to r/o arrhythmia’s. Well needless to say I quit the Prozac and didn’t return. I have had major anxiety disorder ( I’ve not had that Prozac severe panic attack except one other time…. when they put me on Paxil 10 mg. again 7 days of treatment and whamoo the same symptoms) My MD said its because I have such high anxiety that I reacted to the Paxil. meaning it wasn’t the drug it was my anxiety. So now I’m going through cognitive behavioral therapy, I am terrified of the meds, and I hope I can be emotionally healthy again.

So my question is this: Have you heard of this type of reaction and is there anywhere that this information is published? I’m a registered nurse and a human being that wants some validation so please help if you can.

Years 2000

This is Survivor Story number 71.
Total number of stories in current database is 96

1,203 total views, no views today